MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 10MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 10MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71453171
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after opening the package, there was a black spot on the product.Finally a same size product was used to complete the surgery.There was a delay between 30 and 60 min.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was returned opened with its original packaging.The device has a black speck of foreign material on the articular surface.The device shows no sign of use.An additional visual inspection of the returned device was performed by the production quality group and also confirmed the stated failure mode.The device has a black speck of foreign material on the articular surface.A non-conformance investigation was initiated for this event and concluded that the issue was isolated at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.Some potential probable causes for this event could include inadequate cleaning or improper handling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 10MM
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10199740
Report Number1020279-2020-02776
Device Sequence Number19069767
Product Code JWH
UDI-Device Identifier00885556486849
UDI-Public00885556486849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453171
Device Catalogue Number71453171
Device Lot Number17KM03742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR